MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED3516-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The delivery pusher and microcatheter were returned; however, the stent was not returned for evaluation.Fluoroscopic images were provided for review, which confirmed the presence of thrombus within the stent and an occlusion of the mca, as reported.There is no obvious indication of deformity of the stent construct or incomplete expansion of the stent in the limited images provided.The instructions for use identifies stent thrombosis and thromboembolic event as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that after deployment of the fred device in the internal carotid artery (ica), thrombus developed within the stent and the middle cerebral artery (mca) became occluded.Heparin was increased and tpa was administered, which improved flow in the mca.The fred device was successfully retrieved from the patient.There was no reported sequela.
 
Additional Manufacturer Narrative
Patient status update was provided, which indicated the patient has remained stable and there has been no exacerbation of the patient's symptoms/condition.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11061543
Report Number2032493-2020-00389
Device Sequence Number2691629
Product Code OUT
UDI-Device Identifier00842429106679
UDI-Public(01)00842429106679(11)200617(17)230531(10)20061755J
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/31/2023
Device Model NumberFRED3516-PMA
Device Lot Number20061755J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR